Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What could be the possible causes for the appearance of rashes on body?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5931 Questions
what could be the possible causes for the appearance of rashes (as seen in the pic)? These rashes appear regularly, but disappear on application of aloe vera gel. How can one get rid of these?
Posted Wed, 18 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kakkar S. 49 minutes later
Brief Answer: Hives (Urticaria and Angioedema) Detailed Answer: hi XXXXXXX The rashes which you develop are Hives(Urticaria). They are pale or red raised patches that may itch and are evanescent i.e the rash appears suddenly and may involve the whole body and then usually resolves within a few hours( 6 weeks. Multiple factors can cause it: >Infections(bacterial, viral, fungal, parasitic etc). >Drugs/ Medications(Pain killers, Antibiotics, Multivitamins, anti hypertensives etc) >Food and Food additives. >Alcohol. >Underlying chronic disease like Thyroid, diabetes, Arthritis predispose to Urticaria and therefore patients of urticaria if its long standing need to be tested for Thyroid and diabetes and RA factor/ANA >A large majority of people have no discernable cause of urticaria even after detailed investigations and fall into the group of Idiopathic urticaria then their are various types of urtcaria: >Dermatographic urticaria: It is marked by the appearance of weals on the skin as a result of scratching or firm stroking of the skin. >Pressure urticaria. >Cholinergic urticaria(sweating, emotional states) >cold induced >Aquagenic urticaria(water induced) etc etc. I would like to know how long have you been experiencing these rashes? Do they have any seasonal assciation(winters or summers)?Any other medication you are on? Any associated medical problems like thyroid, diabetes, arthritis? Whether you notice that you can categorize your type of urticaria into any of the types i just mentioned? You can take an oral antihistamine like cetrizine once daily for 7-10 days. Apply a soothing lotion like calamine over that rashes
Above answer was peer-reviewed by
Follow-up: What could be the possible causes for the appearance of rashes on body? 23 minutes later
This has been happening for about 6 months now. I have mild psoriasis for which I use external lotions as the problem is under control now. I'm not sure if this is seasonal. It has never happened before. I have joint pains very frequently.
Answered by Dr. Kakkar S. 17 minutes later
Brief Answer: Chronic urticaria(duration> 6 weeks) Detailed Answer: For symptomatic control you should take a non sedating antihistamine like loratadine 10mg once daily in the evening. If you feel that your symptoms are not completely relieved then you can double the dose .i.e can take twice daily (morning and evening). Are you on any painkillers for joints pain? Which all joints are affected? Though this is entirely different from your current query but it could be psoriatic arthritis, your treating doctor would know about this. I would advice that you get a few lab investigations done: Complete hemogram with ESR CRP Urine R/M Stool-ova/cyst ANA RF TFT(Thyroid function test) and anti thyroid antibodies Blood sugar- fasting. X-ray joints(Knee, elbows, hands, feet)
Above answer was peer-reviewed by
Follow-up: What could be the possible causes for the appearance of rashes on body? 47 minutes later
I'm not taking any pain killers. But just calcium tablets. I usually get pain in the knee, arm and shoulder joints.
Answered by Dr. Kakkar S. 14 minutes later
Brief Answer: Need an orthopedic opinion for joint pain Detailed Answer: hi. I would advice you to get orthopedic opinion for your joint pains. That might be related to your psoriasis(psoriatic arhritis). Your treating doctor would tell you about it after examining X-ray joint films whether or not its psoriatic arthritis. In the mean time you can get the above tests done and follow up with your dermatologist along with test reports for a possible underlying cause of urticaria. All the best take care
Above answer was peer-reviewed by
Follow-up: What could be the possible causes for the appearance of rashes on body? 20 minutes later
thank you for the advice.. it was indeed very useful
Answered by Dr. Kakkar S. 3 minutes later
Brief Answer: :-) Detailed Answer: your welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor